Tennessee, 2006Strong Wind in Tennessee, November 30, 2006
November 30, 2006 · NWS MEG · 1 event in 1 county or zone
A strong cold front moved over Northwest Tennessee during the evening of November 30, 2006. The front produced strong winds of 25 mph with gusts to near 40 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved over Northwest Tennessee during the evening of November 30, 2006. The front produced strong winds of 25 mph with gusts to near 40 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 30, 7:42 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 30, 7:42 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
742 PM CST THU NOV 30 2006
.DISCUSSION...
SURFACE LOW DIRECTLY CENTERED OVER SHELBY COUNTY THIS EVENING.
CONVECTION OVER THE MID SOUTH HAS STRUGGLED WITH THE STRONGER
STORMS LOCATED OVER FAR NE MS...MOVING INTO N ALABAMA. FREEZING
TEMPERATURES ARE JUST NORTH OF THE MO BOOTHEEL. EXPECT FREEZING
TEMPERATURES TO DIP INTO NE AR AND THE BOOTHEEL OVER THE NEXT
COUPLE OF HOURS. COLD FRONT WILL REALLY SURGE EASTWARD ONCE THE
UPPER LEVEL SHORTWAVE MOVING ACROSS WESTERN ARKANSAS EJECTS ACROSS
THE FORECAST AREA BY 11 PM.
THE CHANGE FROM RAIN TO FREEZING RAIN/MIX WILL OCCUR FIRST OVER NE
AR. AFTER MIDNIGHT THE REMAINDER OF THE FORECAST AREA WITH THE
EXCEPTION OF PARTS OF NE MS WILL EXPERIENCE SOME MIXED PRECIP.
EXPECT LIGHT AMOUNTS OVER MOST AREAS.
WILL CONTINUE TO MONITOR RAPID CHANGES AND UPDATE FORECAST AS
NEEDED.
&&
.PREV DISCUSSION... (ISSUED 311 PM CST THU NOV 30 2006)
DISCUSSION...
TODAY IS ONE OF THOSE VERY UNIQUE FORECAST DAYS. AS OF 20Z THE
COLD FRONT WAS LOCATED FROM JUST SOUTH OF PARIS...THROUGH SHELBY
COUNTY...AND JUST NORTHWEST OF TUNICA. SFC LOW IS STILL DEEPENING IN
SOUTH CENTRAL ARKANSAS AND WILL CONTINUE TO DO SO AS IT MOVES
NORTHEAST INTO THE MIDSOUTH. THE FRONT HAS LIKELY ENDED ITS
EASTWARD PROGRESSION FOR THE TIME BEING THANKS TO THE LOW. SLIGHT
RISK OF SEVERE WEATHER CONTINUES AND A SVR TSTM WATCH IS IN EFFECT
FOR AREAS SOUTH OF THE FRONT UNTIL 8 PM. EVEN THOUGH INSTABILITY
IS ONLY ON THE ORDER OF 200 TO 400 J/KG...THE DEEPENING SFC SYSTEM
AND WIND FIELDS SUGGEST A THREAT FOR MAINLY DAMAGING WINDS.
THE SFC CYCLONE DEEPENS RAPIDLY TONIGHT AND QUICKLY MOVES
NORTHEAST AS THE UPPER LEVEL SHORTWAVE BECOMES NEGATIVELY TILTED
OVER NORTHERN ARKANSAS. A MYRIAD OF WEATHER IS EXPECTED ACROSS THE
CWA TONIGHT. THE SEVERE WEATHER ASPECT OF THIS SYSTEM SHOULD
GREATLY DIMINISH BY MID EVENING AS ALL INSTABILITY IS LOST. THE
FOCUS WILL THEN TURN TO THE POTENTIAL OF WINTER WEATHER. THE KEY
TO EVERYTHING IS OF COURSE THE TEMPERATURES AND UNFORTUNATELY THE
MODELS HAVE HAD A HARD TIME HANDLING THE TEMP PROFILE WITH THIS
AIRMASS. THE MOSTLY LIKELY SCENARIO BRINGS THE BEST THREAT OF
WINTER WEATHER TO EXTREME NORTHEAST ARKANSAS TONIGHT. SUB FREEZING
TEMPERATURES WILL LIKELY GET PULLED INTO THE AREA AS THE SFC LOW
TO THE SOUTHEAST STRENGTHENS. THIS WILL TURN RAIN OVER TO FREEZING
RAIN. HAVE ISSUED A WINTER WEATHER ADVISORY FOR RANDOLPH AND
LAWRENCE COUNTIES FOR AROUND 1/10 INCH OF FREEZING RAIN AND LIGHT
SNOW AND SLEET ACCUMULATIONS. THE HIGHER TERRAIN IN THESE AREAS
WILL HELP TEMPS SUPPORT FROZEN PRECIP. WE WERE NOT TOO CONFIDENT IN
AREAS EAST OF THERE SO NO ADVISORIES ARE IN EFFECT AT THIS TIME.
WE CLOSELY FOLLOWED THE RUC WITH THIS SCENARIO GIVEN THAT IT HAS
HANDLED THE FRONT AND TEMPERATURES BETTER TODAY. JUST TO
NOTE...MODERATE FREEZING RAIN IS ALREADY BEING REPORTED IN WEST
PLAINS MISSOURI WHICH IS NOT TOO FAR AWAY FROM THE ADVISORY AREA.
THERE IS MUCH MORE UNCERTAINTY REGARDING WINTRY PRECIPITATION
ELSEWHERE ACROSS THE CWA. THE COLD AIR WILL COME INTO THE REGION
QUICKLY AS THE LOW DEPARTS OFF TO THE NORTHEAST LATE TONIGHT.
HOWEVER...A STRONG DRY SLOT WORKS ITS WAY IN FROM THE SOUTH AROUND
THE SAME TIME (EVIDENCE OF THE STRENGTH OF THE UPPER LOW.) WILL
CONTINUE TO MENTION A CHANCE OF A CHANGEOVER TO A LIGHT MIX LATE
TONIGHT FOR MOST OF THE AREA. NO ACCUMULATIONS ARE EXPECTED AND
ANY WINTER PRECIP IS EXPECTED TO BE SHORT IN DURATION.
THE OTHER FACTOR TO CONTEND WITH TONIGHT IS STRONG WINDS. WINDS
WILL INCREASE AS THE SFC CYCLONE DEEPENS...MOVES NORTHEAST...AND
SENDS THE COLD FRONT THROUGH THE AREA. THE PRESSURE GRADIENT AND
LOW LEVEL WIND FIELDS WILL STRENGTHEN CONSIDERABLY AND WILL RESULT
IN A WINDY NIGHT. THEREFORE...A WIND ADVISORY HAS BEEN ISSUED UNTIL
TOMORROW MORNING.
THINGS CALM DOWN ON FRIDAY...BUT WILL BE VERY COLD. SOUNDINGS
INDICATE ENOUGH MOISTURE WILL LINGER FROM 900 TO 850 MB IN THE
MORNING TO PRODUCE A CHANCE OF SOME FLURRIES. TEMPS IN THIS LAYER
WILL BE AROUND -10C...COLD ENOUGH TO PROMOTE SNOW FLURRIES. SKIES
SHOULD BECOME PARTLY CLOUDY BY AFTERNOON...TURNING CLEAR TOMORROW NIGHT.
THE REST OF THE FORECAST IS STRAIGHT FORWARD AND MINIMAL CHANGES
WERE MADE. ANOTHER CANADIAN SFC HIGH WILL MOVE INTO THE AREA ON
MONDAY...SERVING TO REINFORCE THE COLD AIRMASS. DID MENTION A
SLIGHT CHANCE OF RAIN WEDNESDAY NIGHT AS ECMWF/GFS BOTH HINT AT
ENOUGH MOISTURE BEING AVAILABLE FOR A PASSING SHORTWAVE. IT WILL
CONTINUE TO BE BELOW NORMAL FOR THE REST OF THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 32 37 28 50 / 100 10 10 10
MKL 31 36 24 48 / 100 10 10 10
JBR 28 37 24 46 / 100 10 10 10
TUP 35 43 27 51 / 100 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR LAWRENCE-
RANDOLPH.
WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR CARROLL-CHESTER-CROCKETT-
DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
SHELBY-TIPTON-WEAKLEY.
&&
ACHazardous weather outlook, Nov 30, 7:15 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
715 PM CST THU NOV 30 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020315-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
715 PM CST THU NOV 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
AN ARCTIC COLD FRONT WILL CONTINUE TO MOVE THROUGH THE MID-SOUTH
THROUGH TONIGHT. MEANWHILE...LOW PRESSURE DEVELOPING ALONG THE FRONT
WILL STRENGTHEN AND MOVE ACROSS THE MID-SOUTH THROUGH TONIGHT.
THE COMBINATION OF THE FRONT AND LOW PRESSURE SYSTEM WILL BRING A
VARIETY OF INCLEMENT WEATHER TO THE MID-SOUTH. SOME LIGHT ICE
ACCUMULATION CAN BE EXPECTED OVER EXTREME NORTHEAST ARKANSAS. IN
ADDITION...WINDS WILL BECOME STRONG AND GUSTY OVERNIGHT OVER ALL
OF THE AREA.
A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR RANDOLPH AND
LAWRENCE COUNTIES IN EXTREME NORTHEAST ARKANSAS FOR TONIGHT. THIS
INCLUDES THE CITIES OF POCAHONTAS AND WALNUT RIDGE. FREEZING RAIN
MAY PRODUCE ICE ACCUMULATIONS AROUND 1/10 OF AN INCH IN THIS AREA.
IN ADDITION...SOME LIGHT SLEET AND SNOW IS POSSIBLE.
WINDS WILL BECOME STRONG AND GUSTY FROM THE NORTHWEST TONIGHT
ACROSS ALL OF THE MID-SOUTH. SUSTAINED WINDS WILL INCREASE TO NEAR
25 MPH LATER THIS EVENING WITH GUSTS TO BETWEEN 35 AND 40 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVIATION IS NOT ANTICIPATED AT THIS TIME.
Strong Wind, Lauderdale
- When
- November 30, 10:00 PM CST to 10:05 PM CST
- Where
- Lauderdale forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 35.761, -89.631 (the zone’s center; the record gives no point)
Strong winds damaged a local business on Cleveland Street in Ripley.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Missouri, November 30, 2006$202 million · 34 events
- Tornadoes and Damaging Winds in Alabama, November 30, 2006$559,000 · F1 · 10 events
- Winter Storm in Kansas, November 30, 2006$1.7 million · 3 events
- Strong Wind in Texas, November 30, 2006$25,000 · 1 event
- Heavy Snow in Missouri, November 30, 2006$6,000 · 18 events
- Winter Storm and Winter Weather in Texas, November 30, 200617 events
- Winter Storm and Heavy Snow in Kansas, November 30, 200614 events
- Heavy Snow and Winter Weather in Kansas, November 30, 20061 injured · 6 events
- High Surf in Hawaii, November 30, 200612 events
- Winter Storm in Illinois, November 30, 20067 events
- Winter Weather in Oregon, November 30, 20066 events
- Frost and Freeze in California, November 30, 20065 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8959.